About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 324869, 10 pages
http://dx.doi.org/10.1155/2013/324869
Research Article

Solution of Boundary Layer Problems with Heat Transfer by Optimal Homotopy Asymptotic Method

Department of Mathematics, Abdul Wali Khan University Mardan, Mardan 23200, Pakistan

Received 17 June 2013; Accepted 7 August 2013

Academic Editor: Carlo Bianca

Copyright © 2013 H. Ullah et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. H. Chowdhury, “A comparison between the modified homotopy perturbation method and adomian decomposition method for solving nonlinear heat transfer equations,” Journal of Applied Sciences, vol. 11, no. 7, pp. 1416–1420, 2011. View at Publisher · View at Google Scholar · View at Scopus
  2. D. D. Ganji, G. A. Afrouzi, and R. A. Talarposhti, “Application of variational iteration method and homotopy-perturbation method for nonlinear heat diffusion and heat transfer equations,” Physics Letters A, vol. 368, no. 6, pp. 450–457, 2007. View at Publisher · View at Google Scholar · View at Scopus
  3. H. Yaghoobi and M. Torabi, “The application of differential transformation method to nonlinear equations arising in heat transfer,” International Communications in Heat and Mass Transfer, vol. 38, no. 6, pp. 815–820, 2011. View at Publisher · View at Google Scholar · View at Scopus
  4. D. D. Ganji, “The application of He's homotopy perturbation method to nonlinear equations arising in heat transfer,” Physics Letters A, vol. 355, no. 4-5, pp. 337–341, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. J. H. He, “Homotopy perturbation technique,” Computer Methods in Applied Mechanics and Engineering, vol. 178, pp. 257–262, 1999.
  6. R. Bellman, Perturbation Techniques in Mathematics, Physics, and Engineering, Holt, Rinehart and Winston, New York, NY, USA, 1964. View at MathSciNet
  7. J. D. Cole, Perturbation Methods in Applied Mathematics, Blaisdell Publishing Co. Ginn and Co, Waltham, Mass, USA, 1968. View at MathSciNet
  8. R. E. O'Malley Jr., Introduction to Singular Perturbations, Academic Press, New York, NY, USA, 1974. View at MathSciNet
  9. G. L. Liu, “New research direction in singular perturbation theory: artificial parameter approach and inverse perturbation technique,” in Proceedings of the 7th Conference of 7th Modern Mathematics and Mechanics, 1997.
  10. S. J. Liao, The proposed homotopy analysis technique for the solution of nonlinear problems [Ph.D. thesis], Shanghai Jiao Tong University, 1992.
  11. N. Herişanu and V. Marinca, “Explicit analytical approximation to large-amplitude non-linear oscillations of a uniform cantilever beam carrying an intermediate lumped mass and rotary inertia,” Meccanica, vol. 45, no. 6, pp. 847–855, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  12. V. Marinca and N. Herişanu, “Application of Optimal Homotopy Asymptotic Method for solving nonlinear equations arising in heat transfer,” International Communications in Heat and Mass Transfer, vol. 35, no. 6, pp. 710–715, 2008. View at Publisher · View at Google Scholar · View at Scopus
  13. V. Marinca, N. Herişanu, C. Bota, and B. Marinca, “An optimal homotopy asymptotic method applied to the steady flow of a fourth-grade fluid past a porous plate,” Applied Mathematics Letters, vol. 22, no. 2, pp. 245–251, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. V. Marinca, N. Herisanu, and I. Nemes, “A new analytic approach to nonlinear vibration of an electrical machine,” Proceedings of the Romanian Academy, vol. 9, pp. 229–236, 2008.
  15. V. Marinca and N. Herişanu, “Determination of periodic solutions for the motion of a particle on a rotating parabola by means of the optimal homotopy asymptotic method,” Journal of Sound and Vibration, vol. 329, no. 9, pp. 1450–1459, 2010. View at Publisher · View at Google Scholar · View at Scopus
  16. D. R. Hartree, “On an equation occurring in Falkner-Skan’s approximate treatment of the equations boundary layer,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 33, pp. 233–239, 1921.
  17. A. M. O. Smith, “Improved solution of the Falkner-Skan equation boundary layer equation,” Sherman M. Fairchild Fund Paper FF-10, 1954.
  18. T. Cebeci and H. B. Keller, “Shooting and parallel shooting methods for solving the Falkner-Skan boundary-layer equation,” Journal of Computational Physics, vol. 7, no. 2, pp. 289–300, 1971. View at Scopus
  19. D. Meksyn, New Methods in Laminar Boundary Layer Theory, Pergamon Press, 1961.
  20. A. Asaithambi, “Numerical solution of the Falkner-Skan equation using piecewise linear functions,” Applied Mathematics and Computation, vol. 159, no. 1, pp. 267–273, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. A. Asaithambi, “A finite-difference method for the Falkner-Skan equation,” Applied Mathematics and Computation, vol. 92, no. 2-3, pp. 135–141, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. N. S. Asaithambi, “A numerical method for the solution of the Falkner-Skan equation,” Applied Mathematics and Computation, vol. 81, no. 2-3, pp. 259–264, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S.-J. Liao, “A uniformly valid analytic solution of two-dimensional viscous flow over a semi-infinite flat plate,” Journal of Fluid Mechanics, vol. 385, pp. 101–128, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. M. Rosales-Vera and A. Valencia, “Solutions of Falkner-Skan equation with heat transfer by Fourier series,” International Communications in Heat and Mass Transfer, vol. 37, no. 7, pp. 761–765, 2010. View at Publisher · View at Google Scholar · View at Scopus
  25. M. Rosales and A. Valencia, “A note on solution of blasius equation by Fourier series,” Advances in Applied Mechanics, vol. 6, pp. 33–38, 2009.
  26. J. P. Boyd, “The Blasius function in the complex plane,” Experimental Mathematics, vol. 8, no. 4, pp. 381–394, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. S. Liao, “On the homotopy analysis method for nonlinear problems,” Applied Mathematics and Computation, vol. 147, no. 2, pp. 499–513, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Idrees, S. Islam, and A. M. Tirnizi, “Application of optimal homotopy asymptotic method of the Korteqag-de-Varies equation,” Computers and Mathematics with Applications, vol. 63, pp. 695–707, 2012.
  29. S. Haq, M. Idrees, and S. Islam, “Application of optimal homotopy asymptotic method to eight order initial and boundary value problem,” Applied Mathematics and Computation, vol. 4, pp. 73–80, 2010.
  30. S. Iqbal, M. Idrees, A. M. Siddiqui, and A. R. Ansari, “Some solutions of the linear and nonlinear Klein-Gordon equations using the optimal homotopy asymptotic method,” Applied Mathematics and Computation, vol. 216, no. 10, pp. 2898–2909, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. S. Haq, M. Idrees, and S. Islam, “Application of optimal homotopy asymptotic method to eight order boundary value problem,” Journal of Computational and Applied Mathematics, vol. 2, pp. 73–80, 2010.
  32. M. Idrees, S. Haq, and S. Islam, “Application of optimal hommotopy asymptotic method to fourth order boundary value problem,” World Applied Sciences Journal, vol. 9, pp. 131–137, 2010.
  33. M. Idrees, S. Islam, S. Haq, and S. Islam, “Application of the optimal homotopy asymptotic method to squeezing flow,” Computers & Mathematics with Applications, vol. 59, no. 12, pp. 3858–3866, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. M. Idrees, S. Haq, and S. Islam, “Application of optimal homotopy asymptotic method to sixth order boundary value problems,” World Applied Sciences Journal, vol. 9, pp. 138–143, 2010.
  35. H. Ullah, S. Islam, M. Idrees, and M. Arif, “Application of optimal homotopy asymptotic method to heat transfer problems,” Research Journal of Recent Sciences. In press.
  36. J. Ali, S. Islam, S. Islam, and G. Zaman, “The solution of multipoint boundary value problems by the optimal homotopy asymptotic method,” Computers & Mathematics with Applications, vol. 59, no. 6, pp. 2000–2006, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. J. Ali, S. Islam, H. Khan, and S. I. Ali Shah, “The optimal homotopy asymptotic method for the solution of higher-order boundary value problems in finite domains,” Abstract and Applied Analysis, vol. 2012, Article ID 401217, 14 pages, 2012. View at Publisher · View at Google Scholar · View at Scopus
  38. R. Nawaz, H. Ullah, S. Islam, and M. Idrees, “Application of optimal homotopy asymptotic method to Burger’s equations,” Journal of Applied Mathematics, vol. 2013, Article ID 387478, 8 pages, 2013. View at Publisher · View at Google Scholar
  39. A. A. Salama, “Higher-order method for solving free boundary-value problems,” Numerical Heat Transfer B, vol. 45, no. 4, pp. 385–394, 2004. View at Publisher · View at Google Scholar · View at Scopus
  40. J. Zhang and B. Chen, “An iterative method for solving the Falkner-Skan equation,” Applied Mathematics and Computation, vol. 210, no. 1, pp. 215–222, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. S. Abbasbandy, “A numerical solution of Blasius equation by Adomian's decomposition method and comparison with homotopy perturbation method,” Chaos, Solitons and Fractals, vol. 31, no. 1, pp. 257–260, 2007. View at Publisher · View at Google Scholar · View at Scopus